Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 23, 2021Gadsden County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 10:30 PM EDT for Gadsden County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2021, 10:30 PM EDT (02:30 UTC)
Expired
Aug 23, 2021, 11:00 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS82 KTAE 240230
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1030 PM EDT Mon Aug 23 2021
 
FLZ011-013-016-026-GAZ155-156-240300-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA-
1030 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of southeastern Jackson
and northeastern Calhoun Counties in the Panhandle of Florida,
western Gadsden and north central Liberty Counties in Big Bend of
Florida, southwestern Decatur and southeastern Seminole Counties in
southwestern Georgia through 1100 PM EDT/1000 PM CDT/...

At 1029 PM EDT/929 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 19 miles northwest of Quincy,
moving south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Greensboro, Chattahoochee, Sneads, Grand Ridge, Altha, Seminole State
Park, Rock Bluff, Ocheesee, Juniper, Selman, Hardin Heights,
Rosedale, Recovery, Henderson Mill, Hardaway, Drakes Still, Jinks,
Sycamore, Macedonia and Torreya State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3087 8494 3080 8468 3044 8477 3054 8515
TIME...MOT...LOC 0229Z 017DEG 13KT 3073 8486 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

HANER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 8:19 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 23, 8:19 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
819 PM EDT Mon Aug 23 2021

.UPDATE...

Small changes to the PoP forecast for tonight were made to account
for continued storm activity that is occurring across Georgia this
evening.

&&

.PREV DISCUSSION [729 PM EDT]...

.NEAR TERM [Through Tuesday]...

Showers and thunderstorms have formed mainly over the FL panhandle
so far this afternoon; however, isolated to scattered showers and
thunderstorms have also formed over SE AL and SW GA. Expect the
greatest threat from storms to be heavy rain and gusty winds at
times. Convection should remain fueled through sunset or so, with
conditions then drying out for most areas during the evening and
overnight. Tomorrow we'll continue our transition from troughing to
ridging. Southeast flow and moisture will become more prevalent
bringing typical summer like weather to region. Expect more showers
and thunderstorms tomorrow afternoon and highs in the upper 80s to
low 90s.

.SHORT AND LONG TERM [Tuesday Night Through Monday]...

As a continental subtropical high over CONUS and the Bermuda high
attempt to merge just north of our region, stretching from the Mid-
Atlantic and into the Great Plains, we'll have an inverted trough
making its way across Florida beginning Wednesday as it makes its
way westward. As it does so, we'll experience N-NEerly flow on
Wednesday and Thursday leading to relatively cooler temps. This
inverted trough is expected to be out of our CWA by Friday evening,
however, before exiting it is expected to increase our storm
coverage Friday afternoon as we get placed under the eastern side of
the trough. Once the trough is out of the region we'll transition
back to S-SEerly flow as the Bermuda high shifts westward over
our region. Otherwise, we'll experience the usual summertime
pattern, hot, humid, and afternoon convection, but with subsidence
in place, widespread coverage isn't expected. Expect overnight
temps in the low to mid 70s with daytime highs in the upper 80s on
Wednesday ahead of the inverted trough followed by a slight
warming into the low 90s this weekend.

.AVIATION...
[Through 00Z Wednesday]

TSRA invof the terminals should end around 02z. Cigs/vsbys will
lower to IFR by 09-10z at DHN and VLD. Brief restrictions also
possible at ABY and TLH; confidence is low so no mention attm.
Any IFR transitions to VFR by 13z, with renewed TSRA beginning
around 18z, mainly at ECP, TLH, and VLD. Light southwest winds.

.MARINE...

An Atlantic ridge axis will sharpen across the Florida Peninsula
tonight, then shift northward across the Southeast States by midweek
and linger there. This will bring a turn to moderate and
occasionally fresh east to southeast breezes.

.FIRE WEATHER...

Moist conditions will remain the dominant feature as showers and
thunderstorms remain possible each day. Dispersions below 20 for all
areas except the SE Big Bend area continue for today. Better
dispersion values are expected Tue above 30. Wednesday, we could see
some poor dispersion again, mainly for areas areas south of I-10 and
east of Tallahassee.

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the next
several days. Showers and thunderstorms are forecast each day this
week, and although a few pockets of heavy rainfall will be possible,
additional river flooding is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  91  74  88  72 /  40  60  30  70  20
Panama City   77  89  75  88  73 /  40  60  40  70  30
Dothan        74  92  72  88  70 /  10  50  20  70  20
Albany        75  93  74  89  72 /  20  50  20  70  20
Valdosta      74  90  72  87  71 /  20  70  30  60  20
Cross City    76  89  75  88  73 /  40  50  40  50  20
Apalachicola  77  87  76  87  75 /  50  50  50  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT /2 AM CDT/ Tuesday for
     Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Bunker
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...LF
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 23, 6:24 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
624 PM EDT Mon Aug 23 2021

GAZ121>125-142-144-145-232330-
Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA-
Clay GA-Early GA-
624 PM EDT Mon Aug 23 2021

...Strong thunderstorms will impact portions of Dougherty,
southeastern Clay, eastern Randolph, central Mitchell, Baker,
Calhoun, northeastern Early and southwestern Terrell Counties in
southwestern Georgia through 730 PM EDT...

At 624 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shellman to near Morgan to 7 miles
northwest of Baconton to near Putney. Movement was southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Morgan, Putney, Camilla, Albany, Edison, Arlington, Shellman,
Baconton, Leary, Marine Corps Logistics Base, Walker, Bluffton, Iveys
Mill, Radium Springs, Parksville, Carnegie, Suttons Corner, Pecan
City and Herod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3163 8432 3153 8400 3150 8400 3112 8425
      3153 8491 3190 8463
TIME...MOT...LOC 2224Z 036DEG 14KT 3180 8468 3159 8455 3143 8428 3151
8406

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Local storm report, Aug 23, 6:36 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 SSE COBB CROSSROADS   30.96N 85.54W
08/22/2021                   HOLMES             FL   UTILITY COMPANY

            DOWNED TREES AND WIRES.

&&

LF
Special weather statement, Aug 23, 6:37 PM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Mon Aug 23 2021

GAZ129-146>148-159-160-232330-
Berrien GA-Brooks GA-Tift GA-Lowndes GA-Colquitt GA-Cook GA-
637 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of Cook, southwestern
Berrien, northwestern Lowndes, northeastern Brooks, eastern Colquitt
and south central Tift Counties through 730 PM EDT...

At 637 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparks, or over Adel, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Adel, Moultrie, Valdosta, Hahira, Sparks, Lenox, Morven, Berlin,
Cecil, Ellenton, Reed Bingham State Park, Eldorado, New Lois, Massee,
Greggs, Flat Ford, Wagon Wheel, Cottle, Cook Co A/P and Barney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3141 8348 3113 8324 3088 8340 3112 8379
TIME...MOT...LOC 2237Z 042DEG 12KT 3116 8345

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 23, 7:24 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM EDT Mon Aug 23 2021

GAZ143>145-156>158-240030-
Miller GA-Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
724 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of northeastern
Decatur, northern Grady, eastern Miller, Mitchell, central Baker and
northwestern Thomas Counties through 830 PM EDT...

At 724 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newton, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Pelham, Camilla, Ochlocknee, Sale City, Ausmac, Flint, Capel,
Cotton, Decatur Co A/P, Harrells Still, Peoples Still, Mimsville,
Quality, Branchville, Greenough, Vada, Akridge, Elpino and Hopeful.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3136 8405 3111 8400 3110 8401 3110 8400
      3104 8400 3104 8399 3093 8397 3095 8466
      3139 8452
TIME...MOT...LOC 2324Z 343DEG 16KT 3123 8431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Local storm report, Aug 23, 8:14 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 SSE COBB CROSSROADS   30.96N 85.54W
08/22/2021                   HOLMES             FL   UTILITY COMPANY

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            SSE COBB CROSSROADS. DOWNED TREES AND WIRES.

&&

LF
Special weather statement, Aug 23, 10:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 PM EDT Mon Aug 23 2021

FLZ011-013-016-026-GAZ155-156-240300-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA-
1030 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of southeastern Jackson
and northeastern Calhoun Counties in the Panhandle of Florida,
western Gadsden and north central Liberty Counties in Big Bend of
Florida, southwestern Decatur and southeastern Seminole Counties in
southwestern Georgia through 1100 PM EDT/1000 PM CDT/...

At 1029 PM EDT/929 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 19 miles northwest of Quincy,
moving south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Chattahoochee, Sneads, Grand Ridge, Altha, Seminole State
Park, Rock Bluff, Ocheesee, Juniper, Selman, Hardin Heights,
Rosedale, Recovery, Henderson Mill, Hardaway, Drakes Still, Jinks,
Sycamore, Macedonia and Torreya State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3087 8494 3080 8468 3044 8477 3054 8515
TIME...MOT...LOC 0229Z 017DEG 13KT 3073 8486

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 10:59 PM EDTSpecial Weather StatementTAEGadsden31 min
Aug 24, 12:07 AM EDTSpecial Weather StatementTAECalhoun38 min
Aug 24, 12:42 AM EDTSpecial Weather StatementTAECalhoun, Liberty33 min
Aug 24, 1:31 AM EDTSpecial Weather StatementTAECalhoun, Liberty29 min
Aug 24, 1:59 AM EDTSpecial Weather StatementTAEBay31 min
Aug 24, 2:15 AM EDTAreal Flood AdvisoryTAECalhoun3 hr
Aug 24, 2:19 AM EDTAreal Flood AdvisoryTAEBay3 hr
Aug 24, 10:31 AM EDTSpecial Marine WarningTAE44 min
Aug 24, 11:16 AM EDTSpecial Marine WarningTAE44 min
Aug 24, 4:17 PM EDTSpecial Weather StatementTAEGadsden43 min
Aug 24, 4:31 PM EDTSpecial Weather StatementTAEGadsden29 min
Aug 24, 4:57 PM EDTSpecial Marine WarningTAE48 min
Aug 24, 5:17 PM EDTSpecial Weather StatementTAEGulf28 min
Aug 24, 5:19 PM EDTSpecial Weather StatementTAECalhoun26 min
Aug 24, 5:47 PM EDTSpecial Weather StatementTAECalhoun, Washington58 min
Aug 24, 6:44 PM EDTSpecial Weather StatementTAEWashington61 min
Aug 24, 5:15 PM EDTSpecial Weather StatementTAEDecatur, Seminole45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.